Florida, 2012

Hail and Damaging Winds in Florida, June 6, 2012

June 6, 2012 · NWS MFL · 10 events in 1 county or zone

S. produced severe thunderstorms with high wind gusts and large hail during the morning over Miami-Dade County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

A deep upper level trough of low pressure over the eastern U.S. produced severe thunderstorms with high wind gusts and large hail during the morning over Miami-Dade County. Reports were received of numerous trees downed between 8 and 9 AM EDT.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 6, 2:20 AM EST, 4 hours 45 minutes earlier.

Area forecast discussion, Jun 6, 2:20 AM EST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
320 AM EDT WED JUN 6 2012

.DISCUSSION...LOOKING AT THE SHORT TERM PERIOD THROUGH FRIDAY THE
NAM, GFS AND ECMWF ARE VERY SIMILAR IN THE OVERALL SYNOPTIC
PATTERN WITH FCST SOUNDINGS NEARLY IDENTICAL. HAVING STATED THAT,
THE NAM STILL SEEMS TO BE SUFFERING FROM ITS TYPICAL MESOSCALE
BIAS WITH LOCALIZED HIGHER POPS FROM DAY TO DAY. ONE INTERESTING
NOTE TOO IS THAT THE HRRR WHICH IS A NORMALLY VERY USEFUL SHORT
TERM MODEL HAS APPEARED TO HAVE INITIALIZED BADLY THIS EVENING AND
SHOWS A LARGE FLARE UP OF CONVECTION ALONG THE W CST JUST NORTH OF
APF AND THEN EXPAND EASTWARD ACROSS THE LAKE OKEE REGION AFTER
MIDNIGHT. EVEN THOUGH THERE DOES SEEM TO BE A VERY WEAK MID LEVEL
TROUGH MOVING THROUGH THE EASTERN GOFMEX AT THIS TIME, THIS
SCENARIO WOULD APPEAR HIGHLY UNLIKELY GIVEN THE CLIMATOLOGICAL
FACTORS OF THAT TYPE OF AN EVENT FOR THIS TIME OF YEAR AND
THEREFORE DO NOT PLACE MUCH EMPHASIS ON ITS SOLUTION FOR TODAY.
THERE IS A LARGE MID LEVEL TROUGH THAT COVERS THE EASTERN HALF THE
COUNTRY AT THIS TIME AND THIS SYSTEM WILL MOVE VERY LITTLE THROUGH
FRIDAY. AT THE SFC, A WEAK FRONTAL BOUNDARY CURRENTLY OVER
SOUTHERN GEORGIA WILL SLOWLY SAG SOUTH AND CONTINUE TO WEAKEN
THROUGH THE END OF THIS WEEK KEEPING A SFC RIDGE ACROSS THE
EXTREME SOUTHERN TIP OF THE PENINSULA AND THE FL STRAITS. THESE
FEATURES WILL COMBINE TO FAVOR A SOUTHWEST STEERING FLOW AND A
CONTINUING DESTABILIZATION OF THE ATMOSPHERE FOR S FL WITH
CONVECTION TENDING TO DEVELOP LATE IN THE MORNING ACROSS THE
INTERIOR AND MOVE TOWARDS THE E CST METRO REGION IN THE AFTERNOON
PARTICULARLY BROWARD AND PALM BEACH COUNTIES. ABOUT THE ONLY
DIFFERENCE IN THE MAIN THREE MODELS IS ON FRIDAY WHERE THE 00Z GFS
AND THE 12Z ECMWF SHOW THE WEAKENING BOUNDARY NEAR LAKE OKEE BY
LATE FRIDAY AND THE NAM KEEPS IT WELL NORTH OF THE LAKE THROUGH
THE DAY. GIVE THESE DIFFERENCES, NOT READY TO JUMP ON THE HIGHER
POPS FOR FRIDAY SHOWN BY THE ECMWF AND WILL CONTINUE TO KEEP SCT
COVERAGE.

IN THE EXTENDED PERIOD FOR SATURDAY INTO EARLY NEXT WEEK, THE
MODELS INDICATE THE DISSIPATING FRONT WILL BE OVER S FL ON
SATURDAY WITH BOTH THE GFS AND ECMWF INDICATING SCT POPS. FOR
SUNDAY THROUGH TUESDAY HOWEVER, THE SOLUTIONS ARE NOT QUITE SO
APPARENT. BOTH MODELS SHOW A STRONG MID LEVEL TROUGH MOVING INTO
THE SOUTHERN MISSISSIPPI VALLEY ON SUNDAY AND THEN THE GFS MOVES
THE TROUGH INTO THE NORTH FLORIDA MONDAY AND TUESDAY WHILE THE
ECMWF LIFTS THE TROUGH NORTHEAST INTO THE OHIO VALLEY. THIS WOULD
TEND TO GIVE S FL A QUITE DIFFERENT WX PATTERN WITH THE GFS
PAINTING A WETTER PICTURE AND THE ECMWF SHOWING A DRYING PATTERN.
SO WILL CONTINUE TO INDICATE ONLY SCT ACTIVITY UNTIL THERE IS A
MORE CONSISTENT SOLUTION TO THE EVOLUTION OF THIS TROUGH.

&&

.MARINE...A LIGHT TO MODERATE SOUTHERLY WIND FLOW WILL CONTINUE
THROUGH THE END OF THIS WEEK WITH FAIRLY TRANQUIL SEAS. THERE IS
AN INDICATION OF A SHORT FUSED WIND SURGE TONIGHT AS THE GRADIENT
FLOW BRIEFLY STRENGTHENS BUT SEAS WILL REMAIN BELOW CRITICAL
HEIGHTS. THE FLOW WILL SUBSTANTIALLY WEAKEN TOWARDS THE WEEKEND AS
THE WEAKENING FRONTAL BOUNDARY APPROACHES THE REGION. THERE WILL
ALSO CONTINUE TO BE AN INCREASING THREAT FOR CONVECTIVE ACTIVITY
AS THE WEEKEND APPROACHES.

&&

.FIRE WEATHER...NO PROBLEMS OR CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  87  76  87  74 / 30 30 40 40
FORT LAUDERDALE  89  79  88  76 / 20 20 40 40
MIAMI            88  79  89  76 / 20 20 40 40
NAPLES           86  76  86  75 / 20 20 30 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...30/KOB
AVIATION/RADAR...14/MJB
Hazardous weather outlook, Jun 6, 6:49 AM EST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
749 AM EDT WED JUN 6 2012

AMZ610-630-FLZ063-066>075-168-172>174-070300-
LAKE OKEECHOBEE-BISCAYNE BAY-GLADES-HENDRY-INLAND PALM BEACH-
METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD-
METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE-
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
FAR SOUTH MIAMI DADE-
749 AM EDT WED JUN 6 2012

...A FEW STRONG TO SEVERE THUNDERSTORMS TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. A FEW
STORMS MAY BECOME STRONG TO SEVERE WITH GUSTY WINDS IN EXCESS OF
60 MPH, LARGE HAIL, AND OCCASIONAL TO FREQUENT LIGHTNING STRIKES.

WIND: GUSTY WINDS AROUND 60 MPH ARE POSSIBLE WITH SOME
THUNDERSTORMS.

HAIL: QUARTER SIZE HAIL MAY OCCUR WITH A FEW THUNDERSTORMS.

TORNADOES: A FEW SEVERE THUNDERSTORMS MAY PRODUCE ISOLATED
TORNADOES TODAY.

WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS OVER THE LOCAL
ATLANTIC AND GULF WATERS.

RIP CURRENTS: THERE IS A SLIGHT RISK OF RIP CURRENTS ALONG THE
GULF COAST BEACHES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD. THE
PRIMARY IMPACTS WILL BE LIGHTNING STRIKES, BRIEF GUSTY WINDS, AND
HEAVY DOWNPOURS.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG OR SEVERE
THUNDERSTORMS TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jun 6, 6:29 AM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
729 AM EDT WED JUN 6 2012

FLZ073-074-061215-
INLAND MIAMI-DADE COUNTY FL METROPOLITAN MIAMI DADE FL
729 AM EDT WED JUN 6 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL MIAMI-DADE COUNTY

* UNTIL 815 AM EDT

* AT 728 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR MICCOSUKEE RESORT...AND MOVING NORTH AT 25
  MPH.

* THE STORM WILL AFFECT...
  MICCOSUKEE RESORT...
  DORAL...
  MEDLEY...
  PENNSUCO...
  MIAMI LAKES...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
FUNNEL CLOUDS.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2595 8070 2595 8028 2564 8043 2565 8066
TIME...MOT...LOC 1129Z 196DEG 21KT 2575 8053

BAXTER
Special weather statement, Jun 6, 6:33 AM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
733 AM EDT WED JUN 6 2012

FLZ073-074-173-174-061215-
COASTAL MIAMI DADE COUNTY FL FAR SOUTH MIAMI-DADE COUNTY FL INLAND
MIAMI-DADE COUNTY FL METROPOLITAN MIAMI DADE FL
733 AM EDT WED JUN 6 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEAST MIAMI-DADE COUNTY

* UNTIL 815 AM EDT

* AT 728 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  A STRONG THUNDERSTORM NEAR FLORIDA CITY...AND MOVING NORTHEAST AT
  20 TO 25  MPH.

* THE STORM WILL AFFECT...
  FLORIDA CITY...
  HOMESTEAD...
  REDLAND...
  NARANJA...
  PRINCETON...
  GOULDS...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR FUNNEL CLOUDS.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2561 8028 2561 8030 2559 8031 2557 8030
      2553 8031 2553 8032 2547 8033 2538 8039
      2539 8061 2565 8058 2564 8027
TIME...MOT...LOC 1132Z 206DEG 13KT 2543 8047

BAXTER
Local storm report, Jun 6, 6:37 AM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
737 AM EDT WED JUN 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 AM     TSTM WND GST     3 ESE CLEWISTON         26.73N 80.89W
06/06/2012  M48.00 MPH       HENDRY             FL   MESONET

            A MESONET SITE NEAR CLEWISTON REPORTED A WIND GUST OF 42
            KTS...OR 48 MPH...AT 510 AM EDT.

0530 AM     TSTM WND GST     10 NW PAHOKEE           26.90N 80.79W
06/06/2012  M62.00 MPH       AMZ610             FL   MESONET

            A MESONET SITE LOCATED NEAR THE CENTER OF LAKE OKEECHOBEE
            REPORTED A WIND GUST OF 54 KTS...OR 62 MPH...AT 530 AM
            EDT.

0530 AM     TSTM WND GST     7 W PAHOKEE             26.82N 80.77W
06/06/2012  M52.00 MPH       AMZ610             FL   MESONET

            A MESONET SITE LOCATED IN THE SOUTHERN PORTION OF LAKE
            OKEECHOBEE REPORTED A WIND GUST OF 45 KTS...OR 52
            MPH...AT 530 AM EDT.

0536 AM     TSTM WND GST     12 E LAKEPORT           26.98N 80.94W
06/06/2012  M44.00 MPH       AMZ610             FL   MESONET

            A MESONET SITE LOCATED IN THE WESTERN PORTION OF LAKE
            OKEECHOBEE REPORTED A WIND GUST OF 38 KTS...OR 44
            MPH...AT 536 AM EDT.

0545 AM     TSTM WND GST     6 E BUCKHEAD RIDGE      27.14N 80.79W
06/06/2012  M54.00 MPH       AMZ610             FL   MESONET

            A MESONET SITE LOCATED IN THE NORTHERN PORTION OF LAKE
            OKEECHOBEE REPORTED A WIND GUST OF 47 KTS...OR 54
            MPH...AT 545 AM EDT.

&&

ROSS
Special weather statement, Jun 6, 6:40 AM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
740 AM EDT WED JUN 6 2012

FLZ067-068-168-061215-
COASTAL PALM BEACH COUNTY FL INLAND PALM BEACH COUNTY FL METRO PALM
BEACH COUNTY FL
740 AM EDT WED JUN 6 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN PALM BEACH COUNTY

* UNTIL 815 AM EDT

* AT 739 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES
  NORTHWEST OF PALM BEACH GARDENS TO GREENACRES CITY...AND MOVING
  NORTHEAST AT 35 MPH.

* THE LINE OF STORMS WILL AFFECT...
  GREENACRES CITY...
  LAKE WORTH...
  JUNO BEACH...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2653 8022 2684 8026 2694 8007 2680 8003
      2663 8003 2662 8004 2661 8003 2660 8004
      2659 8003
TIME...MOT...LOC 1140Z 246DEG 30KT 2686 8015 2663 8013

GARCIA
Local storm report, Jun 6, 6:58 AM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
758 AM EDT WED JUN 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 AM     TSTM WND GST     7 W PAHOKEE             26.82N 80.77W
06/06/2012  M64 MPH          AMZ610             FL   MESONET

            A MESONET SITE LOCATED IN THE SOUTHERN PORTION OF LAKE
            OKEECHOBEE REPORTED A WIND GUST OF 56 KTS...OR 64
            MPH...AT 517 AM EDT.

&&

ROSS
Special weather statement, Jun 6, 7:02 AM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
802 AM EDT WED JUN 6 2012

FLZ071>073-172-061230-
COASTAL BROWARD COUNTY FL INLAND BROWARD COUNTY FL INLAND MIAMI-DADE
COUNTY FL METRO BROWARD COUNTY FL
802 AM EDT WED JUN 6 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN BROWARD COUNTY
  NORTH CENTRAL MIAMI-DADE COUNTY

* UNTIL 830 AM EDT

* AT 800 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
  WEST OF INTERSECTION U.S. 27 PINES BLVD TO INTERSECTION U.S. 27
  PINES BLVD TO INTERSECTION KROME AND U.S. 27...AND MOVING NORTHEAST
  AT 35 MPH.

* THE LINE OF STORMS WILL AFFECT...
  INTERSECTION U.S. 27 PINES BLVD...
  MIRAMAR...
  INTERSECTION I-75 AND GRIFFIN ROAD...
  INTERSECTION I-75 AND U.S. 27...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2629 8042 2624 8024 2614 8011 2590 8042
      2595 8051 2598 8060
TIME...MOT...LOC 1202Z 220DEG 31KT 2604 8052 2603 8044
          2599 8038

GARCIA

The radar

The Miami radar (KAMX), 14 km away, was scanning. The volume nearest the first event began at 12:03 UTC.

Open the radar archive at this moment

Event by event

8 thunderstorm wind, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Miami-Dade

When
June 6, 7:05 AM EST
Where
Miami-Dade County, 1.17 mi ENE of Leisure City
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
25.486, -80.412

Trees down on median along SW 137 Ave near SW 304 ST.

Hail, Miami-Dade

When
June 6, 7:11 AM EST
Where
Miami-Dade County, 1.55 mi NNE of Leisure City
Measured
1 in hail
Reported by
Public
Coordinates
25.499, -80.417

A member of the public reported quarter-sized hail in Leisure City near the intersection of SW 288th Street and the Florida Turnpike.

Thunderstorm Wind, Miami-Dade

When
June 6, 7:15 AM EST
Where
Miami-Dade County, 1.65 mi ESE of Naranja
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
25.508, -80.408

Large tree downed at 27900 block of SW 134 Ave near Leisure City.

Thunderstorm Wind, Miami-Dade

When
June 6, 7:17 AM EST
Where
Miami-Dade County, 0.47 mi ENE of Princeton
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
25.532, -80.413

A HAM radio operator estimated wind gusts of 60 mph in Princeton near the intersection of SW 253rd Street and SW 137th Avenue.

Thunderstorm Wind, Miami-Dade

When
June 6, 7:18 AM EST
Where
Miami-Dade County, 0.7 mi NE of Princeton
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
25.536, -80.411

A trained spotter reported wind gusts of 60 mph near the intersection of US 1 and SW 248th Street in Princeton.

Thunderstorm Wind, Miami-Dade

When
June 6, 7:20 AM EST
Where
Miami-Dade County, 1.64 mi E of Princeton
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
25.526, -80.394

An off duty NWS employee estimated wind gusts of 60 mph in Princeton at the intersection of SW 259th Street and SW 125th Avenue.

Thunderstorm Wind, Miami-Dade

When
June 6, 7:25 AM EST
Where
Miami-Dade County, 0.97 mi SE of South Miami Hgts
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
25.589, -80.370

Relayed report of tree down and high winds at Assurant Solutions off the Florida Turnpike between Quail Roost Drive and Caribbean Blvd.

Thunderstorm Wind, Miami-Dade

When
June 6, 7:30 AM EST
Where
Miami-Dade County, 0.96 mi N of Perrine
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
25.614, -80.347

A member of the public estimated wind gusts of 60 mph in Perrine near the intersection of US 1 and SW 168th Street. Business signs were blown off of a building and a McDonalds arch sign was damaged.

Hail, Miami-Dade

When
June 6, 7:32 AM EST
Where
Miami-Dade County, 1.62 mi SSE of South Miami Hgts
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
25.579, -80.368

A trained spotter reported quarter-sized hail just west of Cutler Bay area near the intersection of US 1 and Caribbean Boulevard.

Thunderstorm Wind, Miami-Dade

When
June 6, 7:34 AM EST
Where
Miami-Dade County, 2.15 mi NNW of Richmond Hgts
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
25.657, -80.388

A member of the public estimated wind gusts of 60 mph in West Kendall near the intersection of SW 120th Street and the Florida Turnpike.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2012Every state in 2012This day in weather historyWarnings in Florida, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 390402, 390374, 397070, 390379, 390375, 390385, 397071, 390400, 390389, 390394.